MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN
Model Number 48630G-04
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, when the green reload was used for dissecting the bronchi, there was no particular problem with clamping nor was the tissue forced into the jaw; however, when fired, the blade stopped and a partial fire event occurred.It was reported that after removing the "non-formed" staples, the surgeon used another green reload for separation.It was further reported that an external stapler instrument (gia black) was also used for the surgical task and a similar issue was also experienced.The reporter noted that the bronchi was not particularly thick nor was hard tissue clamped in between the jaws when the partial fire event occurred.The doctor reportedly felt that the frequency of green reload problems has increased recently.The procedure was completed as planned with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument/accessory was inspected prior to use and there was no damage or anything out of the ordinary.The fourth stapler fire was involved with the reported event.An error message of "blade may be exposed" was generated when the stapling issue occurred.The surgeon did not encounter any obstructions such as clips, staples, or other hard material between the instrument jaws and buttress material was not used.The target tissue was not calcified and was not exposed to any radiation or chemotherapy prior to the procedure.There was no tissue tension and bunching.No injury occurred to the patient.There is a video recording of the procedure available for isi review.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the stapler reload involved with this complaint and completed the device evaluation.The reported event was confirmed through failure analysis investigation.Inspection found the knife exposed within the knife track.Testing reproduced the firing failure indicating the reload was partially fired.No blade damage was observed.The cartridge was found damaged.The known cause of this issue is attributed to mishandling / misuse.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16925189
Report Number2955842-2023-13114
Device Sequence Number6841590
Product Code GDW
UDI-Device Identifier10886874112844
UDI-Public(01)10886874112844(10)M90200210
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630G-04
Device Catalogue Number48630G
Device Lot NumberM90200210 294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2021
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown